Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

158 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Having rectal bleeding. Prescribed with Hydrocortisone acetate. How do I control?

Answered by
Dr.
Dr. Albana Sejdini

General & Family Physician

Practicing since :2006

Answered : 5341 Questions

default
Posted on Fri, 6 Dec 2013 in Constipation
Question: I was having rectal bleeding so I went to the Emergency room they did a CBC and said my blood was fine except I have ITP and my platelets were low 39,000 I take Nplate shots every two weeks . Which works good most of the time. In the emergency room the DR looked in my rectum with a scope and said ,yes I had a bleeding internal Hemorrhoid. He had the nurse give me a hydrocortisone acetate enema. Well the scope test made it l]bleed more. I spent the night and was discharged the next Morning still bleeding. After I was home awhile the bleeding stopped ,but that evening it started a gain. When to bed this morning it was still minor blood then seemed to stop. First stools had son=me blood on them then lessen was I went. .I been using Hydrocortisone acetate 25 mg. suppositories twice aday. They work some what!! I am going to see a gastro DR next week. any sujestions 0n how to better control the bleeding. I am waiting for my Platelets to improve from theNplate shot I took on 11/11/13. They to
doctor
Answered by Dr. Albana Sejdini 1 hour later
Brief Answer: Please refer to the following answer... Detailed Answer: Hi, In your case, anal bleeding is due to hemorrhoids. The bleeding is not stopping due to low platelets count. Until the platelets would improve, I advise to - use Hydrocortisone suppos.as directed. - monitor the amount of bleeding; if it becomes heavy and have also abdominal or anal pain, seek immediate medical attention - try to avoid constipation (eat foods high in fiber, drink more water, take lactulose and sena folium - I usually recommend this to my patients) At last, please go to ER immediately if you notice anything unusual (uneasy, more bleeding,etc.) Hope this answered to your inquiry! If you have further concerns, do not hesitate to write me back! I'd be happy to assist you further in the next follow up. Dr.Sejdini
Above answer was peer-reviewed by : Dr. Yogesh D
doctor
default
Follow up: Dr. Albana Sejdini 32 hours later
I took a cbc and my platelets were only 7,000 my dr. a hemotolgist gave me a Nplate shot and and she thought my body had addapted and the she did not recommand any Platelete transfusion just check CBC in a few day. This worries me because I read anything below 10,000 is XXXXXXX what do you feel i should do.
doctor
Answered by Dr. Albana Sejdini 8 minutes later
Brief Answer: Please refer to the following suggestions... Detailed Answer: Hi, It is good that you are keeping in touch with the hematologist. Although the levels of your platelets are lower than 10,000, you are taking the shots to stabilize your levels. So, at this point, I suggest to avoid constipation if you still have rectal bleeding. If not, then, I'd suggest to avoid activities that could cause bruising or bleeding (accidental crashes around home). Be in close contact with the hematologist to evaluate your current situation and do regular check ups as scheduled. All the best to you! If you have more concerns, feel free to write back at the following up. Dr.Sejdini
Above answer was peer-reviewed by : Dr. Shanthi.E
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,  
Drug/Medication ,   ,  

Recent questions on  Lactulose

doctor1 MD

my son has been badly constipated for 2 weeks now, he is eating normally but is screaming with pain more or less all day and throughout the night. He usually sleeps all night through. His first GP visit resulted in Lactulose and the 2nd, Movicol.

He is 2 yrs old, only drinks water as he doesnt like sweet drinks and has one bottle of milk at bed time. He eats plenty of veg, baked beans and most mornings has weetabix or shreddies so a good diet.

The GP said his tummy was soft, but it must be going somewhere! He doesnt appear to be holding it in. He keeps going very hot on his body and has been vomiting every so often, although the doctor said this could have been a reaction to Lactulose?

I am thinking of taking him to the local hospital tonight, as he has been taking movical for a week now and nothing.

doctor1 MD

Dear doctor , i am 33 yrs old & 15 weeks pregnant and suffering from constipation . I called my doctor but she is out of stn for conference & not picking my phone . pls suggest that can i take lactulose solution udp(LIVOLUK) only for the present episode. Regards,Chhaya Ray

doctor1 MD

I am 37 year old female with MS diagnosed 16 years ago. I take 30mg oxybutynin per day for bladder problems. I now seem to be experiencing bowel problems which I have ignored for some time. I can not open my bowels for weeks even when I do its not very much I am very bloated I look pregnant and feel uncomfortable. I was prescribed movicol and lactulose and given enema's but I'm more bloated than ever now.

doctor1 MD

my 11 yr old son has had chronic constipation since birth and has been on numerous medications senna lactulose picosulphate movical and enemas to no avail im at my wits end his diet has improved and he is eating well im fed up of being told he will grow out of it please help

doctor1 MD

My daughter is 3 years 8 months old. She doesn't pass motion regularly for last 7 months . We have been visiting doctors but situation is not improving. After 4-5 days also we need to give repository for forcing the motion. She eats a lot of...

doctor1 MD

I am a 49 yo female. I have had external hemorrhoids in the distant past. I pass a large (long), snakey, formed stool daily. The terminal part of the stool is sometime mushy. Occasionally the stool clogs the toilet. I have a very fibre rich diet...

doctor1 MD

The symptoms are for a 62 year old woman who is hypothyroid, takes 25 micrograms of tirosint and also takes 290 micrograms of Linzess for IBS . She has had symptoms of "emptying" her colon when it is like a "plunger" was used to unclog pipes....